Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 73, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jul 3, 2021, 1:56 AM CDT for Comanche County, Cotton County, Oklahoma. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 1:56 AM CDT (06:56 UTC)
- Expired
- Jul 3, 2021, 7:46 PM CDT
- In force
- 18 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Comanche County, OK, Cotton County, OK
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Cache Creek near Walters (WLTO2). The gauge peaked at 19.96 ft at Jul 3, 2021, 10:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
737
WGUS84 KOUN 030656 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
156 AM CDT Sat Jul 3 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC031-033-031900-
/O.NEW.KOUN.FL.Y.0073.210703T0656Z-210704T1800Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
156 AM CDT Sat Jul 3 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the East Cache Creek near Walters.
* From early this morning to Sunday afternoon.
* At 1:30 AM CDT Saturday the stage was 19.7 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of
20.1 feet this morning.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur
along and near the creek in southern Comanche County and Cotton
County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$4 follow-up statements
486
WGUS84 KOUN 030701
FLSOUN
Flood Advisory
National Weather Service Norman OK
201 AM CDT Sat Jul 3 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC031-033-031915-
/O.CON.KOUN.FL.Y.0073.000000T0000Z-210704T1800Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
201 AM CDT Sat Jul 3 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the East Cache Creek near Walters.
* Until Sunday afternoon.
* At 1:30 AM CDT Saturday the stage was 19.7 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of
20.1 feet this morning.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur
along and near the creek in southern Comanche County and Cotton
County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$294
WGUS84 KOUN 031353
FLSOUN
Flood Advisory
National Weather Service Norman OK
853 AM CDT Sat Jul 3 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC031-033-040200-
/O.EXT.KOUN.FL.Y.0073.000000T0000Z-210705T1200Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 AM CDT Sat Jul 3 2021
...The Flood Advisory is now in effect until Monday morning...
The Flood Advisory continues for
the East Cache Creek near Walters.
* Until Monday morning.
* At 8:30 AM CDT Saturday the stage was 20.0 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of
20.3 feet this evening.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur
along and near the creek in southern Comanche County and Cotton
County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
MAD795
WGUS84 KOUN 031921
FLSOUN
Flood Advisory
National Weather Service Norman OK
221 PM CDT Sat Jul 3 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC031-033-040730-
/O.EXT.KOUN.FL.Y.0073.000000T0000Z-210705T0600Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
221 PM CDT Sat Jul 3 2021
...The Flood Advisory is now in effect until early Monday morning...
The Flood Advisory continues for
the East Cache Creek near Walters.
* Until late Sunday night.
* At 1:30 PM CDT Saturday the stage was 19.8 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to remain around 19.8
feet through this evening.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur
along and near the creek in southern Comanche County and Cotton
County.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
Maxwell299
WGUS84 KOUN 040046
FLSOUN
Flood Advisory
National Weather Service Norman OK
746 PM CDT Sat Jul 3 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
East Cache Creek near Walters affecting Comanche and Cotton
Counties.
OKC031-033-040200-
/O.CAN.KOUN.FL.Y.0073.000000T0000Z-210704T0046Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
746 PM CDT Sat Jul 3 2021
...The Flood Advisory for the East Cache Creek near Walters has been
cancelled...
The Flood Advisory is cancelled for
the East Cache Creek near Walters.
* At 6:30 PM CDT Saturday the stage was 18.7 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to continue to fall
and is expected to be below 15 feet by Sunday evening.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
30What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 2, 10:47 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 2, 10:47 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 1047 PM CDT Fri Jul 2 2021 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 402 PM CDT Fri Jul 2 2021 Ongoing showers and isolated thunderstorms are generally expected to be diurnal with a decrease in coverage this evening. Showers will remain possible across southwest Oklahoma and western north Texas tonight, but coverage should be limited. There might be a slight uptick late tonight/toward sunrise. The aforementioned remnant boundary and moisture pooling across southwest Oklahoma and western north Texas will result in a chance for showers and thunderstorms across southwest Oklahoma and western north Texas tomorrow afternoon. Otherwise, east-northeast winds will advect lower dew points (that are currently across central Missouri/northern Arkansas) into the area. The relatively "drier" air should result in generally dry conditions elsewhere for Saturday. Mahale && .LONG TERM... (Saturday night through next Thursday) Issued at 402 PM CDT Fri Jul 2 2021 Through the extended period, an intense, ~596 dam mid-level is forecast to strengthen across the Four Corners. As a result, northerly flow aloft will become established across the Southern Plains. A MCS/remnant convection may rotate around the eastern periphery of the ridge late Sunday into early Monday--especially near the 100th meridian. A mid-level trough is forecast to amplify across the Northern Plains Tuesday into Wednesday with the attendant, trailing cold front moving into Oklahoma on Wednesday. This will be the next chance for widespread rain with decreasing probabilities on Thursday and dry conditions on Friday. Temperatures will generally remain below average through the forecast period. Mahale && .AVIATION... (06Z TAFS) Issued at 1037 PM CDT Fri Jul 2 2021 VFR conditions continue for the next several hours before increased chance to see a period of MVFR ceilings develop across southwest into central sections of Oklahoma. Could see some patchy fog develop late and have introduced some fog at OKC/OUN. Should see VFR conditions return by mid to late morning. Light east to southeast winds will continue. A few showers/thunderstorms remain possible on Saturday, but chances remain too low to mention at this time. && .UPPER AIR... Issued at 305 AM CDT Fri Jul 2 2021 No Upper Air flights are planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 84 66 85 / 30 10 0 10 Hobart OK 68 83 66 85 / 30 20 10 20 Wichita Falls TX 71 86 67 88 / 40 30 10 20 Gage OK 66 84 67 85 / 30 10 20 30 Ponca City OK 64 86 65 86 / 10 0 0 10 Durant OK 68 88 66 89 / 40 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...10 LONG TERM....10 AVIATION...30
Hazardous weather outlook, Jul 2, 9:36 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 936 PM CDT Fri Jul 2 2021 OKZ004>048-050>052-TXZ083>090-040245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 936 PM CDT Fri Jul 2 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated thunderstorms will remain possible overnight across parts of southwest Oklahoma and western north Texas. Severe storms are not expected, but heavy downpours and gusty winds are possible with some of the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances will continue over the weekend, mainly across western Oklahoma and western north Texas. Thunderstorm chances will increase over the region late Sunday through Monday and again on Wednesday. No severe storms are expected, but heavy rain that could lead to flooding will continue to be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:58 PM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 4 hr |
| Jul 3, 6:41 AM CDT | River Flood Watch | OUN | Cotton, Jefferson, Tillman | 22 hr |
| Jul 3, 6:43 AM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer | 90 min |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.